Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 7, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 17, 2012, 11:05 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2012, 11:05 PM EST (04:05 UTC)
- Expired
- Jan 18, 2012, 10:25 AM EST
- In force
- 11 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
680 WHUS73 KIWX 180405 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1105 PM EST TUE JAN 17 2012 LMZ043-046-181215- /O.EXP.KIWX.GL.W.0004.000000T0000Z-120118T0400Z/ /O.NEW.KIWX.SC.Y.0007.120118T0405Z-120118T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1105 PM EST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST WEDNESDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST WEDNESDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: NORTHWEST OF 15 TO 25 KNOTS OVERNIGHT WILL GRADUALLY DIMINISH AND BACK TO SOUTH ON TUESDAY. * WAVES: BUILDING TO 8 TO 12 FEET OVERNIGHT SUBSIDING TO LESS THAN 4 FEET TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
212 WHUS73 KIWX 180902 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 402 AM EST WED JAN 18 2012 LMZ043-046-181715- /O.CON.KIWX.SC.Y.0007.000000T0000Z-120118T1600Z/ /O.NEW.KIWX.GL.W.0005.120119T0000Z-120119T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 402 AM EST WED JAN 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 3 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 3 PM EST THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. * WINDS: WEST WINDS OF 10 TO 20 KNOTS WILL BACK SOUTH TODAY AND THEN INCREASE TO GALES TONIGHT... AND THEN VEER NORTHWEST ON THURSDAY. * WAVES: 6 TO 9 FOOT WAVES WILL DECREASE TO LESS THAN 4 FEET BY THIS AFTERNOON AND THEN BUILD TO NEAR 10 FEET AGAIN TONIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
057 WHUS73 KIWX 181525 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1025 AM EST WED JAN 18 2012 LMZ043-046-182330- /O.CAN.KIWX.SC.Y.0007.000000T0000Z-120118T1600Z/ /O.CON.KIWX.GL.W.0005.120119T0000Z-120119T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1025 AM EST WED JAN 18 2012 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 3 PM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 3 PM EST THURSDAY. * WINDS: WEST WINDS OF 10 TO 20 KNOTS WILL BACK SOUTH TODAY AND THEN INCREASE TO GALES TONIGHT... AND THEN VEER NORTHWEST ON THURSDAY. * WAVES: 3 TO 4 FOOT WAVES WILL DECREASE TO LESS THAN 4 FEET BY THIS AFTERNOON AND THEN BUILD TO NEAR 10 FEET AGAIN TONIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 17, 7:15 PM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Jan 17, 7:15 PM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
715 PM EST TUE JAN 17 2012
.AVIATION /00 UTC TAFS/...
WITH LLVL THERMAL TROF MOVING INTO CNTL MI LEADING TO RAPIDLY LWRG
MIXED LYR DEPTH NEXT FEW HOURS. AND WITH UPWIND SFC DPS IN SINGLE
DIGITS ALREADY ACRS SCNTL WI...ALL POINT TOWARD RAPID DEMISE OF CRNT
LAKE ENHANCED SNOWFALL WITH 0.5 TO 0.75 VSBYS IN MOD/NEAR MODERATE
SNOWFALL RATES WITHIN A COUPLE OF HOURS...WITH MARKEDLY IMPROVING
CONDS/OUT OF LIFR RANGE NLT 02 UTC AT KSBN. FURTHER INLAND AT KFWA
ANTICIPATE ONLY OCNL IFR MET CONDS NEXT 3 HRS BEFORE INCRSG
GENERALIZED SUBSIDENCE AS SFC HIGH ACRS LWR MISSOURI RVR VALLEY
BUILDS TOWARD SWRN GRTLKS TONIGHT TO IMPROVE CONDS ABOVE FUEL ALT BY
03 UTC. BACKED FLOW WITH PERHAPS SOME MIDDAY MVFR CIGS AT KSBN PER
LATEST NAM CU RULES.
&&
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
ONCE AGAIN COLD AIR HAS BEEN SLOWER TO ARRIVE THAN MODELS INDICATED.
FINALLY SEEING TEMPS FALL ACROSS THE AREA WITH CHANGEOVER TO SNOW
OCCURRING ACROSS NORTHWEST AND SHOULD SEE THIS CONTINUE THROUGH
REMAINDER OF AREA THIS AFTERNOON.
SYNOPTIC SNOW SHOWERS ALREADY DEVELOPING IN COLD AIR WITH TAIL END
OF DEFORMATION ZONE EXPECTED LATE AFTERNOON AND EARLY EVENING TO
KEEP ACTIVITY GOING. REGIONAL RADAR SHOWS AN AREA OF LIGHT TO
MODERATE SNOW ACROSS NORTHWESTERN IL MOVING EAST THIS AFTERNOON
ALONG I-80 CORRIDOR. SOME HIGH RES GUIDANCE BRINGS THIS INTO CWA
EARLY THIS EVENING WITH LAKE ENHANCEMENT OCCURRING CLOSER TO LAKE
MICHIGAN. EXPECT TO SEE THIS COMBINATION PROVIDE A PERIOD OF LAKE
ENHANCED SNOWFALL INTO NW INDIANA/SW LOWER MICHIGAN BEFORE
TRANSITIONING TO PURE LAKE EFFECT MID EVENING. BUFKIT SHOWS A PERIOD
OF GOOD LIFT AND OPTIMAL DGZ CONDITIONS AT KSBN WITH SFC-700MB DELTA
T VALUES INTO UPPER 20S. HIRES GUIDANCE SHOWING A COUPLE DOMINATE
BANDS DEVELOPING AND LIQUID TO SNOW RATIOS NEARING 20 TO 1. THIS
WILL LIKELY LEAD TO QUICK ACCUMS WITHIN STRONGER BANDS. EXPECTING
GENERAL 2 TO 4 INCHES WITHIN LAKE EFFECT SNOW BELT REGION WITH LOCAL
ACCUMS OF 5 OR 6 NOT OUT OF QUESTION IF A DOMINANT BAND BECOMES
STATIONARY. WITH THESE LOW END ADVISORY AMOUNTS EXPECTED COUPLED
WITH STRONG NORTHWEST WINDS OF 15 TO 25 MPH THIS EVENING AIDING IN
BLOWING AND DRIFTING HAVE OPTED FOR A WINTER WEATHER ADVISORY IN FAR
6 NW COUNTIES. OUTSIDE OF SNOW BELT AMOUNTS SHOULD TAPER QUICKLY
WITH SOME VERY LIGHT ACCUMS POSSIBLE REMAINDER OF AREA WITH COLD AIR
ADVECTION SNOW SHOWERS AND RESIDUAL MOISTURE IN WEAK LIFT THROUGH
MID EVENING.
LOWER LEVELS DRY AND INVERSION CRASHES QUICKLY AFTER 06-08Z AS VERY
DRY CP AIR UPSTREAM MOVES OVER LAKE. ACCUMULATING SNOW SHOWERS
SHOULD WANE QUICKLY ONCE THIS DRIER AIR ARRIVES ALONG WITH SYNOPTIC
RIDGING.
THE DRY CP AIRMASS WILL LIKELY CLEAR SKIES AWAY FROM LAKE WITH WINDS
DIMINISHING RAPIDLY TOWARD DAYBREAK ESPECIALLY IN SOUTHWEST. HAVE
LOWERED TEMPS THERE SEVERAL DEGREES IN ANTICIPATION OF QUICK COOLING
LATE. OTHERWISE STAYED WITH A CONSENSUS BLEND REST OF AREA.
&&
.LONG TERM....THURSDAY THROUGH TUESDAY
AN ARCTIC INTRUSION EARLY IN THE LONG TERM PERIOD WILL BE FOLLOWED
BY THE POTENTIAL FOR ACCUMULATING SNOW FRIDAY/FRIDAY NIGHT. THE
ACTIVE PATTERN IS EXPECTED TO CONTINUE INTO EARLY NEXT WEEK.
ON THURSDAY...AN UPPER LEVEL SHORT WAVE ROTATING AROUND POLAR LOW
WILL GET INGESTED INTO STRONGER WESTERLY UPPER LEVEL FLOW ACROSS
SOUTH CENTRAL CANADA/GREAT LAKES REGION. PASSAGE OF THIS SHORT
WAVE WILL MARK ANOTHER INTRUSION OF ARCTIC AIR INTO THE AREA WITH
12Z ECMWF AND 12Z GFS INDICATING 850 HPA TEMPS ON THE ORDER OF -16
TO -18 DEG CELSIUS BY 00Z FRIDAY. LAKE EFFECT PARAMETERS ON THE
MODERATE SIDE IN TERMS OF INSTABILITY WITH 850 HPA/LAKE DELTA
TEMPS ON THE ORDER OF UPPER TEENS TO NEAR 20...WITH 700 HPA/LAKE
DELTA TEMPS IN THE MID 20S. MULTIBAND LAKE EFFECT SNOW POTENTIAL
STILL APPEARS TO BE IN ORDER FOR ESPECIALLY THURSDAY
MORNING/THURSDAY AFTERNOON. VERY DRY MID LEVEL AIR AND MID LEVEL
SUBSIDENCE TO OVERSPREAD THE AREA DURING THE DAY THURSDAY WHICH
WILL LIKELY LIMIT ACCUMULATIONS HOWEVER. FETCH ALSO SHOULD BE
SOMEWHAT LIMITED BASED ON LOW LEVEL ANTICYCLONE SLIDING SOUTH OF
REGION DURING THIS PERIOD. GIVEN ABOVE FACTORS...SEE NO REASON TO
DEVIATE FROM PREVIOUS FORECAST THINKING OF A COUPLE OF INCHES OF
ACCUMULATION POSSIBLE DURING THIS PERIOD. HOWEVER...WINDS SHOULD
BE FAIRLY GUSTY DURING THIS PERIOD AND THIS MAY RESULT IN SOME
HAZARDOUS TRAVEL WITH BLOWING AND DRIFTING POSSIBILITY. LAKE
EFFECT SNOW SHOWERS TO DIMINISH THURSDAY NIGHT AS LOW LEVEL WINDS
BACK AND INVERSION HEIGHTS LOWER.
ATTENTION WILL THEN TURN TO FRIDAY AS NEXT FAST MOVING PACIFIC
SYSTEM EJECTS OUT OF THE NORTHERN ROCKIES. STRENGTHENING SOUTHERLY
FLOW WILL CUT ACROSS WHAT SHOULD BE A STRONG LOW LEVEL BAROCLINIC
ZONE ASSOCIATED WITH THE RETREATING ARCTIC AIR MASS. LARGE SCALE
UPPER SUPPORT ALSO APPEARS TO BE FAVORABLE ACROSS THE WESTERN
GREAT LAKES REGION...WITH A BROAD RIGHT ENTRANCE REGION OF A
NORTHERN GREAT LAKES UPPER JET STREAK IN PLACE. MODELS HAVE
EXHIBITED SOME FAIRLY GOOD RUN TO RUN CONTINUITY WITH THIS FEATURE
AND WHILE UPPER DYNAMICS ARE NOT EXPECTED TO BE OVERLY
IMPRESSIVE...STRENGTH OF LOW LEVEL WAA SHOULD SUPPORT ACCUMULATING
SNOW FRIDAY/FRIDAY NIGHT. STILL SOMEWHAT EARLY TO TALK ABOUT EXACT
ACCUMULATIONS...BUT CERTAINLY COULD NOT RULE OUT A 2 TO 4 INCH
ACCUMULATIONS ACROSS PORTIONS OF THE AREA. SNOW RATIOS ALSO MAY
VARY QUITE A BIT FROM NORTH TO SOUTH DUE TO THE STRENGTH OF THIS
LOW/MID LEVEL THERMAL GRADIENT WHICH ALSO COMPLICATES FORECASTING
ACCUMULATIONS AT THIS FORECAST DISTANCE.
SYNOPTIC SNOW SHOULD BE DEPARTING FAR EASTERN SECTIONS LATE FRIDAY
NIGHT OR EARLY SATURDAY. HAVE OPTED TO KEEP SATURDAY DRY...BUT ONCE
TIMING OF THIS SYSTEM BECOMES REFINED...MAY NEED TO ADD A MENTION OF
LIGHT SNOW LINGERING INTO SATURDAY MORNING. VERY ACTIVE SHORT WAVE
PATTERN TO CONTINUE INTO THE WEEKEND WITH A LULL EXPECTED SATURDAY
BEFORE NEXT SHORT WAVE APPROACHES FOR LATTER PART OF THE WEEKEND.
GIVEN VERY PROGRESSIVE NATURE OF FLOW...SOME INHERENT TIMING
DISCREPANCIES EXIST FOR THIS PERIOD WITH 12Z ECMWF REPRESENTING A
FAST OUTLIER IN COMPARISON TO GEM/GFS BLENDED IDEA. HAVE GENERALLY
GONE WITH SLIGHTLY SLOWER GEM/GEFS/GFS BLEND AND INTRODUCED SOME
CHANCE RA/SN POPS FOR SUNDAY/SUNDAY NIGHT.
A TREND TO MILDER CONDITIONS IN STORE FOR EARLY PART OF NEXT WEEK AS
A MORE AMPLIFIED SOUTHERN STREAM TROUGH DIGS ACROSS THE FOUR CORNERS
AREA...EVENTUALLY INCREASING RAIN CHANCES ACROSS THE AREA.
DEPENDING ON STATE OF SNOW COVER BY DAY 7...TEMPS COULD ONCE AGAIN
BE PUSHING MID 40S TO NEAR 50 ACROSS PORTIONS OF THE AREA IN
ADVANCE OF THIS TROUGH.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 4 AM EST /3 AM CST/ WEDNESDAY FOR
INZ003>005.
MI...WINTER WEATHER ADVISORY UNTIL 4 AM EST WEDNESDAY FOR MIZ077>079.
OH...NONE.
LM...GALE WARNING UNTIL 11 PM EST THIS EVENING FOR LMZ043-046.
&&
SHORT TERM...LASHLEY
LONG TERM...MARSILI
AVIATION...MURPHYHazardous weather outlook, Jan 17, 4:09 PM EST, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 409 PM EST TUE JAN 17 2012 INZ006>009-012>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005- 015-016-024-025-182115- LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN- KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON- WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...COLDWATER... HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 409 PM EST TUE JAN 17 2012 /309 PM CST TUE JAN 17 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT LIGHT SNOW ACCUMULATIONS ARE EXPECTED TONIGHT. HOWEVER...GUSTY NORTHWEST WINDS MAY LEAD TO SOME AREAS OF BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERAL CHANCES FOR SNOW WILL EXIST THROUGH THE PERIOD WITH ACCUMULATIONS POSSIBLE. AT THIS TIME THE GREATEST CHANCE OF SNOW ACCUMULATION IS IN THE FRIDAY AND FRIDAY NIGHT TIMEFRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>005-MIZ077>079-182115- LA PORTE-ST. JOSEPH IN-ELKHART-BERRIEN-CASS MI-ST. JOSEPH MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS 409 PM EST TUE JAN 17 2012 /309 PM CST TUE JAN 17 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT LAKE EFFECT SNOW SHOWERS WILL ALLOW FOR STORM TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES BY LATE TONIGHT WITH LOCALIZED GREATER AMOUNTS IN STRONGER LAKE EFFECT SNOW BANDS. GUSTY NORTHWEST WINDS TO AROUND 30 MPH WILL ALSO RESULT IN SIGNIFICANT BLOWING AND DRIFTING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LAKE EFFECT SNOW SHOWERS ARE LIKELY ON THURSDAY WITH LIGHT ACCUMULATIONS EXPECTED. IN ADDITION...SNOW IS EXPECTED ON FRIDAY WITH ADDITIONAL SNOW ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-182115- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 409 PM EST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING REMAINS IN EFFECT THROUGH THIS EVENING. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL CRAFT WEDNESDAY THROUGH THURSDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jan 17, 8:27 PM EST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
827 PM EST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW 4 NW SOUTH BEND 41.73N 86.37W
01/17/2012 M3.0 INCH ST. JOSEPH IN OFFICIAL NWS OBS
&&
NGLocal storm report, Jan 17, 8:30 PM EST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
830 PM EST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM SNOW 2 SE GEORGETOWN 41.71N 86.20W
01/17/2012 M2.6 INCH ST. JOSEPH IN BROADCAST MEDIA
&&
NGSpecial weather statement, Jan 17, 8:55 PM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 855 PM EST TUE JAN 17 2012 INZ003>005-MIZ077>079-180400- LA PORTE-ST. JOSEPH IN-ELKHART-BERRIEN-CASS MI-ST. JOSEPH MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON 855 PM EST TUE JAN 17 2012 /755 PM CST TUE JAN 17 2012/ ...WINTER WEATHER ADVISORY CONTINUES... FALLING SNOW AND WINDY CONDITIONS WILL MAKE DRIVING CONDITIONS HAZARDOUS OVERNIGHT. GENERAL SNOW AMOUNTS WILL RANGE FROM 2 TO 4 INCHES...HOWEVER ISOLATED SPOTS WHERE LAKE EFFECT SNOW BANDS PERSIST MAY SEE UPWARDS OF 6 INCHES. SNOW WILL ALSO CONTINUE TO BLOW ONTO ROADS AND WITH TEMPERATURES PLUMMETING INT THE TEENS WILL LEAD TO SNOW COVERED AND ICY CONDITIONS ON AREA ROADS... ESPECIALLY IN OPEN AREAS. STOPPING DISTANCES WILL BECOME MUCH GREATER AND VISIBILITIES WILL ALSO BE GREATLY REDUCED. WHILE THE SNOW WILL DIMINISH AFTER MIDNIGHT...UNTREATED ROADS WILL CONTINUE TO BE HAZARDOUS OVERNIGHT. ALLOW EXTRA TIME TO REACH YOUR DESTINATIONS...SLOW DOWN AND LEAVE AMPLE SPACE BETWEEN VEHICLES. INZ006>009-012-014-016-017-MIZ080-081-180400- LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-MARSHALL-KOSCIUSKO-WHITLEY- BRANCH-HILLSDALE- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA... ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN... GARRETT...KNOX...NORTH JUDSON...BASS LAKE...PLYMOUTH...BREMEN... CULVER...WARSAW...WINONA LAKE...SYRACUSE...MENTONE... COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE 855 PM EST TUE JAN 17 2012 /755 PM CST TUE JAN 17 2012/ ...POTENTIALLY DANGEROUS DRIVING CONDITIONS TONIGHT... WHILE SNOWFALL AMOUNTS WILL BE GENERALLY LIGHT TONIGHT...A THIN GLAZE OF ICE ON UNTREATED ROADWAYS WILL MAKE DRIVING POTENTIALLY TREACHEROUS. ICE MAY BE ESPECIALLY PROBLEMATIC ON BRIDGES AND OVERPASSES FIRST...THEN AS THE TEMPERATURE CONTINUES TO FALL INTO THE TEENS LATE TONIGHT EVEN PRIMARY UNTREATED ROADS WILL BECOME SUSCEPTIBLE TO ICING OVER. WHILE THE SNOW WILL DIMINISH TO FLURRIES AFTER MIDNIGHT...UNTREATED ROADS WILL CONTINUE TO BE HAZARDOUS OVERNIGHT. ALLOW EXTRA TIME TO REACH YOUR DESTINATIONS...SLOW DOWN AND LEAVE AMPLE SPACE BETWEEN VEHICLES.
Local storm report, Jan 17, 10:24 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1024 PM EST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM SNOW 2 W GRANGER 41.76N 86.14W
01/17/2012 M4.0 INCH ST. JOSEPH IN COCORAHS
STORM TOTAL
&&
NGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 4:02 AM EST | Gale Warning | IWX | 33 hr |
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.